MAUDE Adverse Event Report: MAKO SURGICAL CORP. VARIABLE ANGLE CORTICAL SCREW, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. VARIABLE ANGLE CORTICAL SCREW, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 111655
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hip Fracture (2349)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Tha with mako (direct anterior approach).Used enhanced workflow, so used variable cortical screw around proximal femur.Procedure was completed without any problem.Greater trochanter fracture was happened probably during rehabilitation.Sales rep was informed that 3 similar cases happened.In surgeon's opinion, this event happened due to use of variable cortical screw, but direct cause was unknown.Another possibility is that bone is thin around greater trochanter because they used anterior approach.In addition, there is a possibility that the screw may interfere many times during retraction of the femur or trial.Whether to perform revision surgery is undecided.
 
Event or Problem Description
Tha with mako (direct anterior approach).Used enhanced workflow, so used variable cortical screw around proximal femur.Procedure was completed without any problem.Greater trochanter fracture was happened probably during rehabilitation.Sales rep was informed that 3 similar cases happened.In surgeon's opinion, this event happened due to use of variable cortical screw, but direct cause was unknown.Another possibility is that bone is thin around greater trochanter because they used anterior approach.In addition, there is a possibility that the screw may interfere many times during retraction of the femur or trial.Whether to perform revision surgery is undecided.Direct anterior approach.
 
Additional Manufacturer Narrative
Reported event: tha with mako (direct anterior approach).Used enhanced workflow, so used variable cortical screw around proximal femur.Procedure was completed without any problem.Greater trochanter fracture was happened probably during rehabilitation.Sales rep was informed that 3 similar cases happened.In surgeon's opinion, this event happened due to use of variable cortical screw, but direct cause was unknown.Another possibility is that bone is thin around greater trochanter because they used anterior approach.In addition, there is a possibility that the screw may interfere many times during retraction of the femur or trial.Whether to perform revision surgery is undecided.Product evaluation and results: product inspection was not performed as product was not returned for inspection.Product history review: product history review was not conducted as lot number is not provided.Complaint history review: complaint history review was not conducted as lot number is not provided.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.H3 other text: device not returned.

Brand Name
VARIABLE ANGLE CORTICAL SCREW, STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9837995
Report Number3005985723-2020-00163
Device Sequence Number16531823
Product Code OLO
UDI-Device Identifier00848486017323
UDI-Public00848486017323
Combination Product (Y/N)N
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number111655
Device Catalogue Number111655
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer06/23/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;